Format

Send to

Choose Destination
Indian J Ophthalmol. 2019 Feb;67(2):292-294. doi: 10.4103/ijo.IJO_929_18.

Quetiapine associated Central Serous Chorioretinopathy: Implicit role of serotonin and dopamine pathways.

Author information

1
Department of Ophthalmology, NMC Specialty Hospital, Al Ain, Abu Dhabi, UAE.

Abstract

A 30-year-old insomniac, an off-label user of quetiapine, presented with blurring of central vision, eventually diagnosed as central serous chorioretinopathy. A potential association was suspected based on the drug's actions on the autonomic nervous system. He showed improvement on drug withdrawal; then he unwittingly resumed quetiapine and had a recurrence. Possible underlying mechanisms that include alteration in choroidal perfusion through serotonin and dopamine receptors are discussed. Although retinal vein occlusions and pigment epithelial detachment have been described with quetiapine, to the author's knowledge, this is the first case report of quetiapine-associated central serous chorioretinopathy.

KEYWORDS:

Adverse drug reaction; central serous chorioretinopathy; dopamine; quetiapine; serotonin

PMID:
30672500
DOI:
10.4103/ijo.IJO_929_18
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center